Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 326, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 3, 2007, 3:09 AM CDT for Midland County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2007, 3:09 AM CDT (08:09 UTC)
- Expired
- Jun 3, 2007, 3:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 29 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 030809 SVRMAF TXC329-030845- /O.NEW.KMAF.SV.W.0326.070603T0809Z-070603T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 309 AM CDT SUN JUN 3 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MIDLAND COUNTY IN WEST TEXAS... * UNTIL 345 AM CDT * AT 306 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENWOOD...OR 9 MILES NORTHEAST OF MIDLAND...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... GREENWOOD... SPRABERRY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3208 10180 3178 10178 3202 10205 3209 10205 $$
1 follow-up statement
000 WWUS54 KMAF 030823 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 AM CDT SUN JUN 3 2007 TXC329-030845- /O.CON.KMAF.SV.W.0326.000000T0000Z-070603T0845Z/ MIDLAND TX- 324 AM CDT SUN JUN 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR NORTHEASTERN MIDLAND COUNTY... AT 319 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENWOOD...OR ABOUT 9 MILES SOUTHWEST OF STANTON... MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... SPRABERRY. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3208 10180 3178 10178 3202 10205 3209 10205 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:48 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 3, 2:48 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 AM CDT SUN JUN 3 2007 .UPDATE... TORNADO WATCH NUMBER 334 FOR THE NORTHERN PERMIAN BASIN WILL BE ALLOWED TO EXPIRE AT 3 AM CDT. UPDATED FORECAST PRODUCTS/GRIDS OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 89 66 88 66 / 30 30 30 20 CARLSBAD NM 93 66 92 67 / 20 20 30 20 DRYDEN TX 93 70 92 71 / 10 20 30 20 FORT STOCKTON TX 93 67 89 69 / 10 20 30 20 GUADALUPE PASS TX 88 62 88 64 / 20 20 30 20 HOBBS NM 90 65 90 66 / 30 30 30 30 MARFA TX 90 57 87 57 / 10 10 20 20 MIDLAND INTL AIRPORT TX 87 66 89 68 / 20 30 30 20 ODESSA TX 90 69 90 69 / 20 30 30 20 WINK TX 96 68 94 70 / 20 30 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01
Hazardous weather outlook, Jun 2, 1:19 PM CDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CDT SAT JUN 2 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 119 PM CDT SAT JUN 2 2007 /1219 PM MDT SAT JUN 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS THE PERMIAN BASIN...ESPECIALLY IN THE NORTHEAST. LARGE HAIL TO SIZE OF QUARTERS...WIND GUSTS IN EXCESS OF 60 MPH...AND AN ISOLATED TORNADO ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING AS A COMPLEX OF STORMS IS FAVORED TO MOVE ACROSS THE AREA. MOST FAVORED AREA WILL FROM BETWEEN HOBBS TO SNYDER INTO THE MIDLAND/ODESSA VICINITY. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE THE PRIMARY CONCERNS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL GROUPS IN THE EAST AND NORTHEAST PERMIAN BASIN MAY BE NEEDED BY THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 3, 2:09 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 AM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM FUNNEL CLOUD 25 NE GAIL 33.03N 101.14W
06/02/2007 GARZA TX PUBLIC
LARGE FUNNEL CLOUD 25 MILES NORTHEAST OF GAIL.
1102 PM HAIL 25 NE GAIL 33.03N 101.14W
06/02/2007 E2.00 INCH GARZA TX PUBLIC
HEN EGG SIZE HAIL 25 MILES NORTHEAST OF GAIL.
1223 AM HAIL LOOP 32.92N 102.42W
06/03/2007 E2.75 INCH GAINES TX EMERGENCY MNGR
BASEBALL SIZE HAIL IN LOOP.
1223 AM HAIL LOOP 32.92N 102.42W
06/03/2007 E2.75 INCH GAINES TX EMERGENCY MNGR
BASEBALL SIZE HAIL IN LOOP.
1240 AM HAIL 25 NE GAIL 33.03N 101.14W
06/03/2007 E2.00 INCH GARZA TX PUBLIC
HEN EGG SIZE HAIL 25 MILES NORTHEAST OF GAIL.
1240 AM TORNADO 5 SSE LOOP 32.85N 102.39W
06/03/2007 GAINES TX EMERGENCY MNGR
TORNADO ON THE GROUND NEAR INTERSECTION OF CR 116 AND CR
131.
1240 AM TORNADO 5 SSE LOOP 32.85N 102.39W
06/03/2007 GAINES TX EMERGENCY MNGR
TORNADO ON THE GROUND NEAR THE INTERSECTION OF CR 116 AND
CR 131.
0100 AM TSTM WND GST 1 N WESTBROOK 32.37N 101.01W
06/03/2007 E0.00 MPH MITCHELL TX TRAINED SPOTTER
WIND GUST TO 60 MPH.
0100 AM TSTM WND GST 1 N WESTBROOK 32.37N 101.01W
06/03/2007 E60.00 MPH MITCHELL TX TRAINED SPOTTER
WIND GUSTS TO 60 MPH.
0104 AM HAIL 5 W WESTBROOK 32.36N 101.10W
06/03/2007 E0.75 INCH MITCHELL TX PUBLIC
PENNY SIZE HAIL ON I-20 5 MILES WEST OF WESTBROOK.
&&
54Local storm report, Jun 3, 2:09 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 AM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM FUNNEL CLOUD 20 NE GAIL 33.03N 101.14W
06/02/2007 BORDEN TX PUBLIC
LARGE FUNNEL CLOUD NORTHEAST OF GAIL.
1102 PM HAIL 20 NE GAIL 33.03N 101.14W
06/02/2007 E2.00 INCH BORDEN TX PUBLIC
HEN EGG SIZE HAIL NORTHEAST OF GAIL.
1223 AM HAIL LOOP 32.92N 102.42W
06/03/2007 E2.75 INCH GAINES TX EMERGENCY MNGR
BASEBALL SIZE HAIL IN LOOP.
1223 AM HAIL LOOP 32.92N 102.42W
06/03/2007 E2.75 INCH GAINES TX EMERGENCY MNGR
BASEBALL SIZE HAIL IN LOOP.
1240 AM HAIL 25 NE GAIL 33.03N 101.14W
06/03/2007 E2.00 INCH GARZA TX PUBLIC
HEN EGG SIZE HAIL 25 MILES NORTHEAST OF GAIL.
1240 AM TORNADO 5 SSE LOOP 32.85N 102.39W
06/03/2007 GAINES TX EMERGENCY MNGR
TORNADO ON THE GROUND NEAR INTERSECTION OF CR 116 AND CR
131.
1240 AM TORNADO 5 SSE LOOP 32.85N 102.39W
06/03/2007 GAINES TX EMERGENCY MNGR
TORNADO ON THE GROUND NEAR THE INTERSECTION OF CR 116 AND
CR 131.
0100 AM TSTM WND GST 1 N WESTBROOK 32.37N 101.01W
06/03/2007 E0.00 MPH MITCHELL TX TRAINED SPOTTER
WIND GUST TO 60 MPH.
0100 AM TSTM WND GST 1 N WESTBROOK 32.37N 101.01W
06/03/2007 E60.00 MPH MITCHELL TX TRAINED SPOTTER
WIND GUSTS TO 60 MPH.
0104 AM HAIL 5 W WESTBROOK 32.36N 101.10W
06/03/2007 E0.75 INCH MITCHELL TX PUBLIC
PENNY SIZE HAIL ON I-20 5 MILES WEST OF WESTBROOK.
&&
54The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:46 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 59 min |
| Jun 2, 11:06 PM CDT | Tornado Warning | MAF | Borden | 39 min |
| Jun 2, 11:32 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 58 min |
| Jun 2, 11:45 PM CDT | Tornado Warning | MAF | Borden | 45 min |
| Jun 3, 12:12 AM CDT | Tornado Warning | MAF | Gaines | 48 min |
| Jun 3, 12:17 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 58 min |
| Jun 3, 12:29 AM CDT | Severe Thunderstorm Warning | MAF | Borden | 61 min |
| Jun 3, 12:32 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 58 min |
| Jun 3, 12:59 AM CDT | Tornado Warning | MAF | Gaines | 46 min |
| Jun 3, 1:16 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 59 min |
| Jun 3, 1:28 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 47 min |
| Jun 3, 1:30 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 45 min |
| Jun 3, 1:39 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 66 min |
| Jun 3, 1:54 AM CDT | Tornado Warning | MAF | Gaines | 18 min |
| Jun 3, 2:01 AM CDT | Tornado Warning | MAF | Andrews | 29 min |
| Jun 3, 2:22 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 53 min |
| Jun 3, 2:46 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 29 min |
| Jun 3, 3:00 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 60 min |
| Jun 3, 1:57 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| Jun 3, 2:25 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 65 min |
| Jun 3, 2:28 PM CDT | Tornado Warning | MAF | Andrews | 62 min |
| Jun 3, 3:10 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 65 min |
| Jun 3, 3:23 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 67 min |
| Jun 3, 3:36 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 54 min |
| Jun 3, 3:38 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 67 min |
| Jun 3, 3:39 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 66 min |
| Jun 3, 3:44 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
| Jun 3, 3:54 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 66 min |
| Jun 3, 4:10 PM CDT | Tornado Warning | MAF | Brewster | 50 min |
| Jun 3, 4:10 PM CDT | Tornado Warning | MAF | Winkler | 50 min |
| Jun 3, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 61 min |
| Jun 3, 4:30 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 60 min |
| Jun 3, 4:44 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 61 min |
| Jun 3, 4:48 PM CDT | Tornado Warning | MAF | Ector | 57 min |
| Jun 3, 4:51 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 54 min |
| Jun 3, 4:52 PM CDT | Tornado Warning | MAF | Brewster | 38 min |
| Jun 3, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 65 min |
| Jun 3, 5:23 PM CDT | Tornado Warning | MAF | Brewster | 52 min |
| Jun 3, 5:35 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Jun 3, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 38 min |
| Jun 3, 5:40 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 50 min |
| Jun 3, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 31 min |
| Jun 3, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 58 min |
| Jun 3, 6:02 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 58 min |
| Jun 3, 6:08 PM CDT | Tornado Warning | MAF | Brewster | 52 min |
| Jun 3, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 56 min |
| Jun 3, 6:41 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 64 min |
| Jun 3, 6:41 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 49 min |
| Jun 3, 6:46 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 29 min |
| Jun 3, 6:49 PM CDT | Tornado Warning | MAF | Jeff Davis | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.